It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Dizziness / Vertigo Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 12-16-2012, 07:04 PM   #1
Newbie
(female)
 
Join Date: Feb 2011
Location: Statesville, NC
Posts: 2
NCmama234 HB User
Migraine Associated Vertigo - meds no longer working

I was diagnosed by a neuro otologist in April 2011 with MAV. I had been dizzy 24/7 for 6 months before I finally got in to see him and have him tell me what was wrong. He prescribed me 2mg valium to take when I felt a spell coming on. It has always worked since then. After that diagnosis I took it every day for a couple of weeks probably but then symptoms tapered off and I would go months without having to take anything.

Usually a few times a week I would feel a dizzy spell come but it would disappear within a few seconds and I would feel normal and wouldn't have to take med for it as it went away on it's own.

My MAV is usually without headache. If I had a bad dizzy spell I would get a headache after the dizziness was gone. The doc said I was probably having the headache before or during the dizziness I just couldn't feel them.

Well I have done so well since the diagnosis and it has been very manageable. Last Tuesday I was in the middle of eating dinner and this overwhelming dizzyness set in. I had my husband get my meds because it didn't go away and I was afraid to stand up thinking I would fall down. The meds didn't help. Since then I have had dizziness, sometimes minor feelings but sometimes so bad I have to sit in my chair for fear of falling. I have taken the max dosage of valium I can and it isn't helping.

I called my neuro otologist's office and they returned my call saying that if the meds weren't working it probably was caused by something else and I should go get an mri and see a neurologist (which I did before I went there the first time) or I should go to the ER.

My dizziness is mostly caused by visual stimuli- the tv, grocery stores, the computer, restaurants, flourescent lights etc.

I am going to try to get a referral to another doctor but wanted to know if anyone else ever experienced their meds not working when they always used to.

This causes so much anxiety for me and I know it makes it worse but it's all I think about all day.

Please help.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!